MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CATD ASPIRATION CATHETER; DXE
Model Number CATD
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.Additional 510(k) #s that also apply to this complaint: k160533, k161523.
 
Event or Problem Description
During preparation of a thrombectomy procedure, the hospital staff noticed that the tip of an indigo system catd aspiration catheter (catd) was flattened upon removal from the packaging.The damaged catd was found prior to use and, therefore, was not used in the procedure.The procedure was completed using a new catd.
 
Additional Manufacturer Narrative
Results: the catd was kinked approximately 1.5 cm from the hub.The device was ovalized from approximately 50.5 ¿ 51.5 cm from the hub.Conclusions: evaluation of the returned catd confirmed an ovalization on the distal end.If the catd distal tip becomes pinned between the two packaging trays, damage such as an ovalization may occur.Further evaluation revealed a kink near the hub.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #02 mfr report:3005168196-2019-01233.
 
Event or Problem Description
During preparation of a thrombectomy procedure, the hospital staff noticed that the tip of an indigo system catd aspiration catheter (catd) was ovalized upon removal from the packaging.The damaged catd was found prior to use and, therefore, was not used in the procedure.The procedure was completed using a new catd.

Brand Name
INDIGO SYSTEM CATD ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8736403
Report Number3005168196-2019-01233
Device Sequence Number1904950
Product Code DXE
UDI-Device Identifier00814548017624
UDI-Public00814548017624
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2020
Device Model NumberCATD
Device Catalogue NumberCATD
Device Lot NumberF81129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/22/2019
01/14/2005
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/20/2019
05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005